MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TV45X45-12F-080
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Pericardial Effusion (3271)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 22mm amplatzer amulet left atrial appendage occluder was selected for implant on (b)(6) 2024 using a 12f amplatzer torqvue 45x45 delivery sheath.The patient was in sinus rhythm.There were two previously failed attempts to implant a 27mm non-abbott device and a 24mm non-abbott device.The patient had a complex, shallow left atrial appendage.Transseptal puncture was inferior mid.The patient's left atrial pressure was 6mmhg.The 22mm occluder was unable to be implanted in a stable location and was re-captured 3 times.The occluder was removed from the patient.The decision was made to use a 25mm amplatzer amulet left atrial appendage occluder.During device preparation it was noted that there was a localized and growing circumferential pericardial effusion that was measured approximately 1cm.A pericardiocentesis was performed and 300ml of blood was drained from the pericardium.The patient remained stable and was monitored.Approximately 15 minutes later the patient was bleeding again and the decision was made to convert the patient to surgery.During surgery a moderately-sized perforation was noted to the back wall of the appendage.A non-abbott device was implanted to close the laa and stop the bleeding.The surgeon believed the delivery sheath caused the pericardial effusion during the full recapture of the 22mm occluder.The 25mm did not make contact with the patient.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of position problem and use of device problem was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the reported use of device problem could not be determined.The reported positioning problem appears to be related to complex anatomy.The patient effects of pericardial effusion appears to be related to procedural conditions.Perforation and bleeding could not be determined.The reported unexpected medical intervention and surgical intervention were a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Codes removed: health effect-clinical code.
 
Event or Problem Description
It was reported that a 22mm amplatzer amulet left atrial appendage occluder was selected for implant on (b)(6) 2024 using a 12f amplatzer torqvue 45x45 delivery sheath.The patient was in sinus rhythm.There were two previously failed attempts to implant a 27mm non-abbott device and a 24mm non-abbott device.The patient had a complex, shallow left atrial appendage.Transseptal puncture was inferior mid.The patient's left atrial pressure was 6mmhg.The 22mm occluder was unable to be implanted in a stable location and was re-captured 3 times.The occluder was removed from the patient.The decision was made to use a 25mm amplatzer amulet left atrial appendage occluder.During device preparation it was noted that there was a localized and growing circumferential pericardial effusion that was measured approximately 1cm.A pericardiocentesis was performed and 300ml of blood was drained from the pericardium.The patient remained stable and was monitored.Approximately 15 minutes later the patient was bleeding again and the decision was made to convert the patient to surgery.During surgery a moderately-sized perforation was noted to the back wall of the appendage.A non-abbott device was implanted to close the laa and stop the bleeding.The surgeon believed the delivery sheath caused the pericardial effusion during the full recapture of the 22mm occluder.The 25mm occluder did not make contact with the patient.The patient status was stable.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21028189
Report Number2135147-2024-06642
Device Sequence Number9180658
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public(01)05415067025883(17)260731(10)9178438
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number9178438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
22MM AMPLATZER AMULET[9-ACP2-007-22, LOT: 9054935]
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown